Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 29, 2021, 9:32 PM MDT for Jackson County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 9:32 PM MDT (03:32 UTC)
- Expired
- Jul 29, 2021, 10:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
County Jackson County, CO
The radar
The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2742 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WWUS85 KBOU 300332
SPSBOU
Special Weather Statement
National Weather Service Denver CO
932 PM MDT Thu Jul 29 2021
COZ033-035-300400-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
932 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARIMER COUNTY UNTIL
1000 PM MDT...
At 932 PM MDT, Doppler radar was tracking a strong thunderstorm over
Glendevey, or 39 miles southwest of Laramie, moving north at 10 mph.
Penny size hail, heavy rain, and winds in excess of 30 mph will be
possible with this storm.
Locations impacted include...
Four Corners and Glendevey.
LAT...LON 4074 10578 4068 10599 4095 10620 4100 10589
4100 10582
TIME...MOT...LOC 0332Z 158DEG 7KT 4081 10594
$$
BOWENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 29, 8:43 PM MDT, 49 minutes earlier.
Area forecast discussion, Jul 29, 8:43 PM MDT, 49 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 843 PM MDT Thu Jul 29 2021 .UPDATE... Issued at 838 PM MDT Thu Jul 29 2021 Water vapor satellite imagery shows a broad moisture plume circulating around the periphery of the ridge. Currently storms continue to fire and move to the NNE just west of the divide bringing moderate to high levels of rainfall and flooding to areas areas Jackson and Larimer counties especially. There is little synoptic influence with the lack of a jet or significant QG ascent. However, some embedded vort maxes could be the culprit in aiding the continued convection across the region this late into the evening. Currently, CAMS do have the convection starting to taper off around midnight for these areas with the lower elevations remaining dry. Satellite shows mostly clear conditions east of Denver with some remaining capped CU over the urban corridor. Lows will dip into the upper 50s to lower 60s for areas east and mid-60s for Denver with 50s in the high country. Still anticipate higher storm coverage for Friday given the position of the theta-e ridge and continued shifting of the moisture plume. Made minor adjustments to pops for updated timing and QPF this evening. && .SHORT TERM...(This evening through Friday) Issued at 331 PM MDT Thu Jul 29 2021 Radar and satellite shows convection is popping up, and a little stronger than most models forecast. There was still a ribbon of higher MLCAPE of 1500-2500 J/kg near the foothills, but that's still slowly mixing out. However, that low level moisture behind this morning's frontal surge is still holding strong, with dewpoints in the mid 50s into the Front Range Foothills. Thus, a couple stronger storms are likely through the course of this evening, most likely hugging the Front Range, but an isolated strong storm also possible over the far northern border area of the plains where there's a sharp gradient of MLCAPE from near nothing to 2000-3000 J/kg. Otherwise, only isolated, weak convective cells possible over the rest of the plains and I-25 Corridor. Some of these showers/storms may last until late evening or close to midnight. Friday will feature higher storm coverage, as we now have more confidence that the mid and upper level moisture plume will shift slightly farther east. Precipitable water values continue to climb and will likely exceed an inch along the Front Range by late in the day, and 700-500 mb specific humidity should climb over 6 g/kg. In addition, there is still good 850-700 mb theta-e ridge over the northern mountains. Thus, we expect scattered to numerous storms to develop with sufficient daytime heating and destabilization. The factors above will be sufficient to bring a higher threat of flash flooding to the burn areas, so a Flash Flood Watch has been issued for those locations. Temperatures will still be quite warm, with another day of highs in the mid 90s across the plains. .LONG TERM...(Friday night through Thursday) Issued at 331 PM MDT Thu Jul 29 2021 ..TRANSITION TO A MORE ACTIVE AND COOLER PATTERN WITH HEAVY RAIN POTENTIAL THIS WEEKEND... Main concern for the period is the potential for heavy rainfall through the weekend resulting in an increased flood threat over the burn areas. There is a good census among ensemble guidance that an upper level ridge will slowly retrograde through the region this weekend. There is a consistent signal for favorable moisture to advect into the region resulting in increased chances for higher coverage showers and storms, especially Saturday, and possibly into Sunday. Locally heavy rainfall and flash flooding over the burn areas are the main threat. The ridge's main axis becomes situated to the east of the region into next week promoting a gradual drying and warming pattern. Showers and thunderstorms will become less numerous Monday into Wednesday. Saturday through Sunday... An upper level ridge retrogrades over the region with its elongated ridge axis oriented from TX to the northern Rockies allowing for transport of subtropical moisture into Colorado. Along with a moistened post-frontal airmass, this will create favorable conditions for more numerous showers and thunderstorms in the Saturday to Saturday night timeframe. NAEFS signals mean precipitable water values well above average (above 90th percentile) for the day. Ensemble guidance has been also been consistent with showing high precipitable water values in the .8-.9" range over mountains and up to 1.25" over the plains. Easterly upslope flow, an axis of high theta-e and high specific humidities create a more favorable environment for heavy rain over the higher terrain. Model soundings indicate the plains to be more capped limiting convective potential. The mountains/foothills profiles are less stable displaying skinny CAPE with a deeper moist layer aloft. Weak upper level winds will promote slower storm motions. Overall, the ingredients are there for slow moving storms that are capable of producing localized heavy rainfall. Temperatures are also expected to be much cooler with highs in the lower 80s. The upper level ridge stays in place for Sunday. Confidence wavers into Sunday as model guidance shows the environment to be more stable. The moisture plume looks to stay in place for most of the day, so showers are possible with higher chances over the higher terrain and more south and west where the more favorable moisture and convergence lies. A similar threat for localized heavy rainfall will continue including a flash flood threat over the burn areas. Monday through Thursday... The same upper level ridge dominates the pattern into next week. There is some spread in ensemble members in regards to how much moisture will be around for Monday, but overall show there to be a enough to keep the heavy rain threat possible over the mountains/foothills. There is uncertainty for how long the favorable moisture remains in the area through the week. The upper level ridge will broaden and the axis will stay to the east of Colorado with northerly flow aloft push the more favorable moisture south and west. Overall, model guidance shows a gradual drying trend through the end of the week with decreasing precipitable water values. Tuesday may also feature another day for chances of showers and storms mostly over the mountains/foothills. but coverage will likely be less. Temperatures rebound back to more seasonable values in the upper 80s and 90s over the plains. Ensemble guidance hints at the passage of a shortwave trough to the north of the region by the end of the week which may mean some increased chances for showers and storms, but confidence is not high enough at this point. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 838 PM MDT Thu Jul 29 2021 VFR conditions are expected through the TAF period. Winds will be elevated from the southeast before shifting around to drainage after 06z. By 16z a northwest push is expected then a transition to the northeast for area terminals. There is increased chances for convection at BJC and DEN especially toward the end of the TAF period Friday around 00z with some variable gusting up to 30kts with storm activity. && .HYDROLOGY... Issued at 331 PM MDT Thu Jul 29 2021 For Friday, the threat of flash flooding will increase a little more as there is more confidence the moisture plume will shift south and east enough to bring more numerous and stronger storms into the area. Stronger storms may be capable of producing an inch of rain in 30 minutes, and thus more considerable flash flood threat. Most of this threat would be confined to burn areas once again. Moisture considerably increases into Saturday resulting in an increased threat for flash flooding through Saturday night. Precipitable water values will be well above normal. Coupled with weak flow aloft and upslope flow, this will promote a favorable environment for slow moving storms capable of localized heavy rainfall, especially over the higher elevations. Model profiles depict a deep moist environment with sufficient instability to support showers and weak storms. Threat for flash flooding over the burn areas may potentially become elevated or even significant given the environment if a stronger storm/storms were to occur in those areas. Sunday will feature a similar threat with rich moisture likely staying in the area, although the main risk could shift slightly southward. Showers and storms will be possible Monday through mid-week, although the upper level pattern supports a gradual drying trend. This will result in a decrease in coverage of showers/storms. It is also important to note that given the several days of rainfall, the burn areas may be saturated and potentially more sensitive to rainfall. && .BOU WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Friday morning through Friday evening for COZ032>035. && UPDATE...Bowen SHORT TERM...Barjenbruch LONG TERM...Mensch AVIATION...Bowen HYDROLOGY...Barjenbruch
Hazardous weather outlook, Jul 29, 11:03 AM MDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MDT Thu Jul 29 2021 COZ030>051-301715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MDT Thu Jul 29 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another hot day is in store for us, although there may be isolated showers and thunderstorms this afternoon and evening to offer up some slight cooling. If a storm can develop over the northeast corner of the state, it may be briefly severe with strong winds, heavy rainfall, and some hail. Over the rest of the plains, any isolated showers and storms would produce only a brief period of light to moderate rain and gusty winds around 40 mph. There is a limited threat of flash flooding in the Cameron Peak and East Troublesome burn areas, where a stronger storm could produce a half inch of rain in 30 minutes this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Moisture will begin to increase on Friday, with an elevated threat of flash flooding in burn areas. It will be another hot afternoon with high temperatures in the mid 90s. The threat of flash flooding will likely further increase by Saturday as a cold front and surge of monsoonal moisture arrive. The burn areas in the mountains and foothills will be most susceptible to the flooding impacts, however the I-25 Corridor and adjacent plains may also see heavy rain and localized flooding. The chance of showers and thunderstorms will decrease across the plains and I-25 Corridor early next week, but there will still be heavy rainfall possible along with the threat of flash flooding in the burn areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 29, 4:59 PM MDT, 4 hours 33 minutes before
Special Weather Statement National Weather Service Denver CO 459 PM MDT Thu Jul 29 2021 COZ030-033-035-292330- Jackson County Below 9000 Feet CO- Larimer and Boulder Counties Between 6000 and 9000 Feet CO- South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet CO- 459 PM MDT Thu Jul 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND NORTHWESTERN LARIMER COUNTIES UNTIL 530 PM MDT... At 459 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Walden, or 47 miles southwest of Laramie, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Walden, Brownlee, Four Corners and Glendevey. LAT...LON 4099 10572 4055 10613 4064 10639 4100 10620 TIME...MOT...LOC 2259Z 275DEG 11KT 4075 10612 DANIELSON
Local storm report, Jul 29, 6:16 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
616 PM MDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 WSW WALDEN 40.70N 106.39W
07/29/2021 M1.00 INCH JACKSON CO LAW ENFORCEMENT
&&Special weather statement, Jul 29, 9:32 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
932 PM MDT Thu Jul 29 2021
COZ033-035-300400-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
932 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARIMER COUNTY UNTIL
1000 PM MDT...
At 932 PM MDT, Doppler radar was tracking a strong thunderstorm over
Glendevey, or 39 miles southwest of Laramie, moving north at 10 mph.
Penny size hail, heavy rain, and winds in excess of 30 mph will be
possible with this storm.
Locations impacted include...
Four Corners and Glendevey.
LAT...LON 4074 10578 4068 10599 4095 10620 4100 10589
4100 10582
TIME...MOT...LOC 0332Z 158DEG 7KT 4081 10594
BOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:37 PM MDT | Areal Flood Advisory | BOU | Grand | 83 min |
| Jul 29, 7:27 PM MDT | Areal Flood Advisory | BOU | Grand | 93 min |
| Jul 29, 7:50 PM MDT | Flash Flood Warning | BOU | Jackson, Larimer | 3 hr |
| Jul 29, 8:14 PM MDT | Flash Flood Warning | BOU | Grand | 112 min |
| Jul 29, 10:19 PM MDT | Areal Flood Advisory | BOU | Larimer | 86 min |
| Jul 30, 1:01 PM MDT | Flash Flood Warning | BOU | Larimer | 7 hr |
| Jul 30, 1:08 PM MDT | Areal Flood Advisory | BOU | Larimer | 6 min |
| Jul 30, 1:14 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 30, 1:34 PM MDT | Flash Flood Warning | BOU | Larimer | 6 hr |
| Jul 30, 2:07 PM MDT | Flash Flood Warning | BOU | Larimer | 5 hr |
| Jul 30, 2:30 PM MDT | Flash Flood Warning | BOU | Clear Creek, Grand | 3 hr |
| Jul 30, 2:48 PM MDT | Areal Flood Advisory | BOU | Larimer | 87 min |
| Jul 30, 2:51 PM MDT | Flash Flood Warning | BOU | Grand | 4 hr |
| Jul 30, 3:02 PM MDT | Flash Flood Warning | BOU | Grand | 3 hr |
| Jul 30, 3:02 PM MDT | Special Weather Statement | BOU | Larimer | 43 min |
| Jul 30, 3:26 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 49 min |
| Jul 30, 3:45 PM MDT | Areal Flood Advisory | BOU | Grand | 2 hr |
| Jul 30, 3:59 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 61 min |
| Jul 30, 4:11 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 49 min |
| Jul 30, 4:16 PM MDT | Flash Flood Warning | BOU | Grand | 3 hr |
| Jul 30, 4:28 PM MDT | Flash Flood Warning | BOU | Park | 3 hr |
| Jul 30, 4:30 PM MDT | Flash Flood Warning | BOU | Larimer | 4 hr |
| Jul 30, 5:36 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 30, 5:37 PM MDT | Flash Flood Warning | BOU | Grand | 99 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.